Need some advice with steroids.(not what you think)

MMAPlayground.com » MMA General » MMA Training » Need some advice with steroids.(not what you think)
mrsmiley
7/13/08 9:09:59PM
I'm going to attempt to make a long story shot.Basicly I got real bad sick,and one of the medications the doctor prescribed to me was Prednisone.Which is a steroid.However,Prednisone is a catabalic steroid,and will actualy break down muscle,instead of building it.

My question is this: What should I do about my workout routine???
Is any of my workouts going to be somewhat pointless considering this medication is attempting break down my muscle?
On one forum,a guy claimed he gained 15 pounds of fat in five days while taking this stuff.So should I focus more on cardio these next 15 days?

Any advice will be appreciated.
HMA123
7/13/08 9:50:43PM
Prednisone is nothing to play around with..Im going to tell you some stuff about it..
Your steroid medication needs may change if you have any unusual stress such as a serious illness, fever or infection, or if you have surgery or a medical emergency. Tell your doctor about any such situation that affects you during treatment.
Prednisone can weaken your immune system, making it easier for you to get an infection or worsening an infection you already have or have recently had. Tell your doctor about any illness or infection you have had within the past several weeks.
Avoid being near people who are sick or have infections. Call your doctor for preventive treatment if you are exposed to chicken pox or measles. These conditions can be serious or even fatal in people who are using steroid medication.
Do not receive a "live" vaccine while you are taking prednisone. Vaccines may not work as well while you are taking a steroid.
Do not stop using prednisone suddenly, or you could have unpleasant withdrawal symptoms.

Exactly what did you get diagnosed with??
mrsmiley
7/13/08 10:26:24PM
I have a diease called EE for short.It's basicly were allergins from foods i've been allergic to,have flared up and closed my esoshagus (i could barely eat tomato soup without choking).I had an endoscope and my esophagus streched.

The Predinsone is used to reduced the flaring (along with Nexium),to keep the scar tissue from buidling back up.
HMA123
7/13/08 10:36:28PM
I wouldnt worry about working out to tell you the truth,definetly consult your doctor about it first. But for the time being until you call him or whatever, take it easy when you lift,run,etc.
Prednisone works diffrently on all people, some people gain weight, some people loose weight,some people are active, some are not.If you experience any problems or are not feeling good,then stop what your doing. I never been on Prednisone so the only thing i could tell you is to consult your doctor about it.
beerman77
7/13/08 10:39:55PM
about ten tears ago i had the same medication (also from a food allergie.. still dont know what i ate ), but i remember gainig a shit load of weight more than 15 lbs in a month or so. also remember always being hungary never got full. dont have much advise for your workout routin but just let you know that yes weight gain will happen. good luck
Svartorm
7/14/08 12:02:38AM
Yeah dude, its bad news. My brothers ex had extremely bad asthma and had to take it sometimes, and she'd gain about 20lbs a month when she did.

Definitely consult the doc about keeping the weight off, as he'd know whats safe to do and whats not.

Best of luck bro!
Rush
7/14/08 12:47:29AM
My dad took it for a condition and said he felt better on it. Now, he wasn't in good shape to begin with, but it didn't seem to have an effect on him fat wise. Probably doesn't help much, but take it for what it's worth.

Best of luck.
mrsmiley
7/29/08 7:18:16PM
Okay guys i'm going to give my update.

I've finished taking the Prednisone and haven't experinced any weight gain.Though a day or so after not taking them,I got a huge appetite and ate like a maniac.I got cravings for Sushi and Taco Bell,and am trying to supress the fast food appetite the best I can.I didn't drink any beer until the last 2 days of taking the pills,and have tried to not drink any sense then.

I didn't go to the gym any while taking the pills,though I was hitting the punching bag and doing small cardio exercises in my basement.
This might have been a good thing,though the pills might have spoiled any muscle gain I was making due to causing my muscles to break down.
Hoepfully no side effects show up later.
Related Topics